Jump to content
Lunar

Lunar coming off Prozac?

Recommended Posts

Lunar

Hi, I am new here today. I`ve been on 60mg Prozac for over 10 years and it doesn`t seem to be working anymore. I`d like to come off them completely, but would like to know what withdrawal symptoms I could expect? Any advice gratefully accepted.

Share this post


Link to post
Altostrata

Welcome, Lunar.

 

I moved your introductory post here to start your own Introductions topic, for your questions and updates about your specific situation.

 

Here is some general information about tapering http://survivingantidepressants.org/index.php?/topic/300-important-topics-in-the-tapering-forum/

 

A list of withdrawal symptoms http://survivingantidepressants.org/index.php?/topic/2390-dr-joseph-glenmullens-withdrawal-symptom-checklist/

 

About tapering Prozac http://survivingantidepressants.org/index.php?/topic/759-tips-for-tapering-off-prozac-fluoxetine/

 

We have quite a few people tapering Prozac. Use Search at the upper right in this forum to find "Prozac" and read their stories.

Share this post


Link to post
strawberry17

I am tapering Prozac and have been for the past 4 years, but my dose was 20mg, I switched to liquid Prozac (5ml) and have used that to taper. I think there is a myth that Prozac is easiest SSRI to come off because it takes longer to wash out of the body, but that's not been my experience, the withdrawals if you make too big a cut are just as bad as the other drugs, just take longer to hit. Having said that it's not been too bad all the way down to 1ml, because I've taken it ridiculously slow, but getting below the last 1ml has been a struggle. Maybe some other Prozac taperers will share their experiences as well.

Share this post


Link to post
flower

You are so right. I tapered Prozac quickly and when the WD hit me I didn't know what it was. It was so long afterwards. I ended up in the hospital and put on Zoloft. I remember curling up in a ball and sobbing for hours. The energy, or whatever you want to call it, was never ending. I became very hot and had panic at the same time. If I would only have updosed then? Feeling sorry for myself this mornng I guess.

Share this post


Link to post
Altostrata

For some people, tapering Prozac is not that difficult but it's wise to reduce it by 10% like any other psychiatric drug, just in case.

Share this post


Link to post
Nikki

I was going to tell you to see Strawberry's posts and her blog. 60mgs. is a large dose and yes, these meds can stop working after a number of years.

 

Nikki

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy